Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 84, NWS Eureka, CA

August 25, 2019

NWS Eureka, CA issued this small craft advisory at Aug 25, 2019, 2:50 AM PDT. It took effect at Aug 25, 2019, 12:00 PM PDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2019, 2:50 AM PDT (09:50 UTC)
In effect from
Aug 25, 2019, 12:00 PM PDT
Expired
Aug 27, 2019, 9:00 AM PDT
In force
45 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

774 
WHUS76 KEKA 250950
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
250 AM PDT Sun Aug 25 2019

PZZ470-475-251800-
/O.CAN.KEKA.SC.Y.0083.000000T0000Z-190827T1600Z/
/O.NEW.KEKA.SC.Y.0084.190825T1900Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PDT Sun Aug 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM PDT
TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from noon today to 9 AM PDT Tuesday.

* WINDS...N 10 to 20 kt. Winds increasing to 20 to 30 kt late 
  this afternoon through Monday. Strongest north of Cape 
  Mendocino.

* WAVES...N 4 to 6 ft at 7 seconds, building to 10 to 13 ft 
  Sunday night into Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
9 follow-up statements
934 
WHUS76 KEKA 251543
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
843 AM PDT Sun Aug 25 2019

PZZ470-475-252345-
/O.CON.KEKA.SC.Y.0084.190825T1900Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
843 AM PDT Sun Aug 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
PDT TUESDAY...

* WINDS...N 10 to 20 kt. Winds increasing to 20 to 30 kt late 
  this afternoon through Monday. Strongest north of Cape 
  Mendocino. 

* WAVES...N 4 to 6 ft at 7 seconds, building to 10 to 13 ft 
  Sunday night into Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
337 
WHUS76 KEKA 252158
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
258 PM PDT Sun Aug 25 2019

PZZ470-475-260600-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
258 PM PDT Sun Aug 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...N 20 to 30 kt with gusts to 35 kt through Monday. 
  Strongest well offshore of Pt St George. 

* WAVES...N 6 to 9 ft at 8 seconds, building to 10 to 13 ft late 
  tonight into Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
025 
WHUS76 KEKA 260355
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
855 PM PDT Sun Aug 25 2019

PZZ470-475-261200-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
855 PM PDT Sun Aug 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY...

* WINDS...N 20 to 30 kt with occasional gusts to 35 kt through 
  Monday. Strongest winds well offshore of Pt St George. 

* WAVES...N 6 to 9 ft at 8 seconds, building to 10 to 13 ft late 
  tonight into Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
804 
WHUS76 KEKA 260943
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
243 AM PDT Mon Aug 26 2019

PZZ470-475-261745-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
243 AM PDT Mon Aug 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...N 20 to 30 kt with occasional gusts to 35 kt through 
  Monday. Strongest winds well offshore of Pt St George. 

* WAVES...N 10 to 13 ft around 10 seconds slowly diminishing
  tonight and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
727 
WHUS76 KEKA 261513
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
813 AM PDT Mon Aug 26 2019

PZZ470-475-262315-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
813 AM PDT Mon Aug 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...N 20 to 30 kt. Occasional gusts to 35 kt through this
  evening. Strongest winds well offshore of Pt St George. 

* WAVES...N 10 to 13 ft around 10 seconds slowly diminishing 
  tonight and Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
469 
WHUS76 KEKA 262133
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
233 PM PDT Mon Aug 26 2019

PZZ470-475-270545-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
233 PM PDT Mon Aug 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...N 15 to 25 kt. Occasional gusts to 35 kt through this 
  evening. Strongest winds well offshore of Pt St George. 

* WAVES...N 8 to 11 ft around 10 seconds slowly diminishing 
  tonight and Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
067 
WHUS76 KEKA 270400
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
900 PM PDT Mon Aug 26 2019

PZZ470-475-271200-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
900 PM PDT Mon Aug 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY...

* WINDS...N 15 to 25 kt. Occasional gusts to 35 kt through this
  evening well offshore of Pt St George. 

* WAVES...N 8 to 11 ft at 10 seconds slowly subsiding tonight and
  Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
010 
WHUS76 KEKA 270945
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
245 AM PDT Tue Aug 27 2019

PZZ470-475-271600-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
245 AM PDT Tue Aug 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...NW 5 to 15 kt becoming southerly this afternoon.

* WAVES...N 7 to 9 ft at 8 seconds slowly subsiding this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
090 
WHUS76 KEKA 271532
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
832 AM PDT Tue Aug 27 2019

PZZ470-475-271645-
/O.EXP.KEKA.SC.Y.0084.000000T0000Z-190827T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
832 AM PDT Tue Aug 27 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:51 PM PDT, 10 hours 59 minutes earlier.

Area forecast discussion, Aug 24, 3:51 PM PDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
351 PM PDT Sat Aug 24 2019

.SYNOPSIS...Sunshine and hot weather will persist across inland
northwest California, with triple digit readings likely for many
valley locations Monday and Tuesday. Overall dry weather will
continue, although there will be a slight chance of isolated
thunderstorms around the middle of the upcoming week.

&&

.DISCUSSION...It's another fairly typical late August day for
northwest California, with sunny and warm conditions inland, while
cooler cloudier conditions are generally found at the coast. The
Mendocino coast has stayed cloudy into this afternoon, thanks to
southerly winds and a strong marine inversion. The rest of the
coast managed to clear out after midday, but clouds are expected
to return this evening and tonight, probably tending to be thicker
and more persistent Sunday morning than they were this morning.
Inland temperatures have dropped back several degrees compared to
yesterday, though there will still be plenty of 90s across the
usual hotter valleys this afternoon. Expect similar readings on
Sunday, before a well-advertised bout of hotter temperatures
arrive Monday and Tuesday under building high pressure aloft. The
hotter interior readings will generally be in the 100 to 107
degree range, before temperatures start to fall off Wednesday and
Thursday. While the increasing afternoon temperatures Monday and
Tuesday may present a moderate heat risk for those groups that are
already sensitive to heat, low humidity and resulting cool
overnights should mitigate heat impacts at least somewhat in the
mountainous northwestern corner of the state, thanks in no small
part to cool air drainage in the valleys. Meanwhile, coastal
temperatures will also likely warm above seasonal averages
Monday and Tuesday as the California thermal trough gradually
shifts toward the coast. However, as winds turn southerly, a
surge of stratus and fog may begin to return on Tuesday or Tuesday
night, which could keep temperatures cooler than currently
forecast. More shallow stratus than currently forecast may be
present along the coast during the mid to late week period, but
elected to not to add that yet given the uncertainty.

This westward shift in the thermal trough will be driven by the
gradual approach of an upper level disturbance from the southwest,
which will help to weaken the Pacific high and allow the thermal
trough to expand westward. This impulse will result in a
transition to southerly flow aloft, and will bring a surge in
mid- level moisture Tuesday and Wednesday. It still appears that
there will be a slight chance of isolated thunderstorms, mainly
for interior areas of northwest California toward the middle of
the week. Otherwise, chances for measurable rainfall across the
bulk of our area appear to be minimal for the foreseeable future.
/AAD /BRC

&&

.AVIATION...Coastal clouds continue to hang around south of Cape
Mendocino this afternoon and will persist through at least tomorrow
morning. Meanwhile north of Cape Mendocino and across the interior
skies are clear this afternoon. This evening and into the overnight
hours expect stratus to develop along the entire coast leading to
IFR ceilings and reduced visibilities at all coastal sites.
Additionally, with southerly winds and a sufficiently deep marine
layer some low clouds may sneak up the Russian River valley around
sunrise tomorrow morning which may affect UKI. Other interior
locations will remain VFR through this TAF cycle. /WCI

&&

.MARINE...Moderate to fresh northerlies continue across the
outer waters this afternoon with light southerlies along the coast.
Wind waves are still dominating the sea state ranging from 4 to 8
feet across the waters this afternoon however a southerly (2ft at 15
sec) and westerly (2ft at 12 sec) swell are also moving through the
waters. Tomorrow morning, northerly winds will begin to increase
again across the outer waters, cape Mendocino, and Point Saint
George. By Sunday afternoon strong to near gale northerlies will be
in place across the northern outer waters leading to a ramp up in
wind driven seas to 10 to 13 ft by Sunday night. Higher seas will
also spread into the other waters Sunday night into Monday which may
necessitate headlines for the northern inner waters by early Monday
morning.

By mid week, an upper level trough will approach the area leading to
widespread gentle to moderate southerly winds and calmer seas. These
conditions are expected to prevail through the end of next week.
/WCI

&&

.FIRE WEATHER...Seasonably hot weather will continue this weekend,
with temperatures peaking on Monday and Tuesday. Inland afternoon
high temperatures are likely to climb from the mid to upper 90s
over the weekend, to between 100 and 107 degrees Monday and
Tuesday. In addition to the increasing heat, humidity will also
decrease, with low afternoon minimums expected and moderate to
poor overnight recoveries. Winds are not expected to be
particularly strong on a large scale, and will be driven by
typical daytime onshore and nighttime offshore fluctuations. Winds
may become locally gusty on a smaller scale, most likely in areas
where the terrain favors stronger upslope and upvalley wind
development.

Meanwhile, little to no wetting precipitation is expected for the
foreseeable future. However, the probability of isolated and
mostly dry thunderstorms appears to be increasing slightly across
parts of northwest California toward the middle of the week.
Confidence is low regarding the potential for thunderstorms and
any accompanying rainfall, and this threat will continue to be
monitored in the coming days. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory
     until 9 AM PDT Tuesday for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 24, 3:12 AM PDT, 23 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
312 AM PDT Sat Aug 24 2019

CAZ101-103-109-251015-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
312 AM PDT Sat Aug 24 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>108-110>113-251015-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
312 AM PDT Sat Aug 24 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Interior valley temperatures will likely climb well into the 90s to
near 100 degrees in many areas this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A gradual warming trend continue through the middle of next week.
Afternoon valley temperatures will slowly climb from the mid to upper
90s over the weekend, to between 100 and 107 degrees Monday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.